Texas, 2001High Wind in Texas, April 22, 2001
April 22, 2001 · NWS LUB · 20 events in 20 counties and zones
20 high wind, as filed by the National Weather Service.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 22, 9:50 AM CST, 10 minutes earlier.
Area forecast discussion, Apr 22, 9:50 AM CST, 10 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1050 AM CDT SUN APR 22 2001
WILL UPDATE ZONES FOR MORNING WORDING AS WELL AS REMOVE RAIN CHANCES
FOR ALL AREAS EXCEPT THE EAST. STORMS WILL EXIT EASTERN AREAS BY
NOON. SO WILL UPDATE EASTERN AREAS AFTER STORMS EXIT AREA. HIGH WIND
WARNING TO CONTINUE.
.LUB...HIGH WIND WARNING TODAY ZONES 21>44.
AC
In the hours before
Special weather statement, Apr 22, 5:00 AM CST, 5 hours before
TXZ021>044-221300-
AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
600 AM CDT SUN APR 22 2001
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING FOR THE
LOW ROLLING PLAINS AND EXTREME SOUTHEAST TEXAS PANHANDLE. THE SLIGHT
RISK AREA IS GENERALLY TO THE EAST OF A LINE FROM SILVERTON TO
CROSBYTON TO POST.
A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WAS LOCATED OVER WESTERN
NEW MEXICO EARLY THIS MORNING. THIS SYSTEM WILL MOVE NORTHEAST INTO
SOUTHEAST COLORADO BY LATE THIS AFTERNOON. A PACIFIC COLD FRONT WAS
MERGING WITH THE DRYLINE OVER THE PLAINS OF EASTERN NEW MEXICO EARLY
THIS MORNING. THE COLD FRONT IS EXPECTED TO MOVE THROUGH THE SOUTH
PLAINS BY MID-MORNING AND THROUGH THE LOW ROLLING PLAINS BEFORE
NOON.
SCATTERED THUNDERSTORMS COULD DEVELOP ALONG THE SURGING FRONTAL
BOUNDARY AS IT MOVES EAST THROUGH THE AREA THIS MORNING. DUE TO
THE STRENGTH OF THE WIND FIELD IN THE LOW TO MID LEVELS OF THE
ATMOSPHERE...DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT
FROM ANY STORMS THAT DEVELOP. LARGE HAIL WILL ALSO BE POSSIBLE.
LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER
GROUPS EAST OF THE CAPROCKl SHOULD MONITOR THE LATEST WEATHER
CONDITIONS AND BE PREPARED FOR POSSIBLE ACTIVATION THIS MORNING.
Special weather statement, Apr 22, 6:30 AM CST, 3 hours 30 minutes before
TXZ021>024-027>030-033>036-039>042-222030-
GRASSLAND FIRE DANGER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
730 AM CDT SUN APR 22 2001
VERY STRONG WINDS AND LOW HUMIDITY WILL LEAD TO AN INCREASING THREAT
FOR THE IGNITION AND SPREAD OF GRASS FIRES ACROSS THE SOUTH PLAINS
AND THE EXTREME SOUTHWEST TEXAS PANHANDLE.
A DRY AIRMASS WILL INVADE THE REGION BEHIND A COLD FRONT WHICH MOVES
THROUGH THE AREA THIS MORNING. WITH MAXIMUM TEMPERATURES EXPECTED TO
BE IN THE LOWER TO MID 70S THIS AFTERNOON...THE RELATIVE HUMIDITY
WILL FALL INTO THE 10 TO 15 PERCENT RANGE. SOUTHWEST WINDS OF 35 TO
45 MPH WITH GUSTS OVER 60 MPH ARE EXPECTED FROM LATE THIS MORNING
THROUGH THE AFTERNOON.
ANY DRY GRASSES ACROSS THE REGION COULD EASILY IGNITE IN THESE DRY
AND WINDY CONDITIONS. WITH THE LOW HUMIDITY AND HIGH WINDS...ANY
GRASS FIRE COULD QUICKLY BECOME AN OUT OF CONTROL WILDFIRE.
PEOPLE ACROSS THE EXTREME SOUTHWESTERN PANHANDLE AND THE SOUTH
PLAINS SHOULD POSTPONE ALL OUTDOOR BURNING UNTIL THE FIRE DANGER
DECREASES. ALL SMOKING MATERIAL SHOULD BE DISPOSED OF PROPERLY.
Local storm report, Apr 22, 6:46 AM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED DATE OF REPORTS
NATIONAL WEATHER SERVICE LUBBOCK, TX
337 AM CDT SUN APR 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM 2 E LUBBOCK TX .75 INCH HAIL
04/21/01 LUBBOCK
0653 PM 2 S BRICE TX .75 INCH HAIL
04/21/01 HALL
0705 PM LUBBOCK TX 2.00 INCH HAIL
04/21/01 LUBBOCK
0820 PM FAIRVIEW TX 2.00 INCH HAIL
04/21/01 BAILEY
0842 PM 18 SW DIMMITT TX .75 INCH HAIL
04/21/01 CASTRO REPORTED 2 W DODD
0845 PM 4 E MULESHOE TX 1.75 INCH HAIL
04/21/01 BAILEY
0926 PM 10 SW DIMMITT TX .75 INCH HAIL
04/21/01 CASTRO
0935 PM 7 S DIMMITT TX .75 INCH HAIL
04/21/01 CASTRO
0945 PM DIMMITT TX 1.00 INCH HAIL
04/21/01 CASTRO
1055 PM LUBBOCK TX 63 MPH TSTM WIND GUST
04/21/01 LUBBOCK
25High Wind, Parmer
- When
- April 22, 10:00 AM CST to 4:00 PM CST
- Where
- Parmer forecast zone
- Measured
- 51 kt (59 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.530, -102.784 (the zone’s center; the record gives no point)
Low pressure rapidly deepened over western Kansas in response to an upper level disturbance moving into the Plains from the Southern Rockies. As a result, the pressure gradient tightened over the Southern Plains. Deep mixing behind the associated cold front allowed high momentum air above the surface to reach the ground. Wind speeds increased to 35 to 45 mph across much of the South Plains and extreme southern Panhandle by late morning and early afternoon. Measured wind gusts were in the 55 to 60 mph range. Widespread blowing dust reduced visibility to less than one mile.
High Wind, Bailey
- When
- April 22, 10:00 AM CST to 4:00 PM CST
- Where
- Bailey forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.069, -102.830 (the zone’s center; the record gives no point)
High Wind, Briscoe
- When
- April 22, 10:00 AM CST to 4:00 PM CST
- Where
- Briscoe forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.530, -101.209 (the zone’s center; the record gives no point)
High Wind, Castro
- When
- April 22, 10:00 AM CST to 4:00 PM CST
- Where
- Castro forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.530, -102.262 (the zone’s center; the record gives no point)
High Wind, Cochran
- When
- April 22, 10:00 AM CST to 4:00 PM CST
- Where
- Cochran forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.604, -102.828 (the zone’s center; the record gives no point)
High Wind, Crosby
- When
- April 22, 10:00 AM CST to 4:00 PM CST
- Where
- Crosby forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.615, -101.300 (the zone’s center; the record gives no point)
High Wind, Dickens
- When
- April 22, 10:00 AM CST to 4:00 PM CST
- Where
- Dickens forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.617, -100.779 (the zone’s center; the record gives no point)
High Wind, Floyd
- When
- April 22, 10:00 AM CST to 4:00 PM CST
- Where
- Floyd forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.072, -101.303 (the zone’s center; the record gives no point)
High Wind, Garza
- When
- April 22, 10:00 AM CST to 4:00 PM CST
- Where
- Garza forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.180, -101.298 (the zone’s center; the record gives no point)
High Wind, Hale
- When
- April 22, 10:00 AM CST to 4:00 PM CST
- Where
- Hale forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.071, -101.827 (the zone’s center; the record gives no point)
High Wind, Hall
- When
- April 22, 10:00 AM CST to 4:00 PM CST
- Where
- Hall forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.531, -100.681 (the zone’s center; the record gives no point)
High Wind, Hockley
- When
- April 22, 10:00 AM CST to 4:00 PM CST
- Where
- Hockley forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.608, -102.343 (the zone’s center; the record gives no point)
High Wind, Kent
- When
- April 22, 10:00 AM CST to 4:00 PM CST
- Where
- Kent forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.181, -100.778 (the zone’s center; the record gives no point)
High Wind, Lamb
- When
- April 22, 10:00 AM CST to 4:00 PM CST
- Where
- Lamb forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.069, -102.352 (the zone’s center; the record gives no point)
High Wind, Lubbock
- When
- April 22, 10:00 AM CST to 4:00 PM CST
- Where
- Lubbock forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.610, -101.820 (the zone’s center; the record gives no point)
High Wind, Lynn
- When
- April 22, 10:00 AM CST to 4:00 PM CST
- Where
- Lynn forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.177, -101.816 (the zone’s center; the record gives no point)
High Wind, Motley
- When
- April 22, 10:00 AM CST to 4:00 PM CST
- Where
- Motley forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.074, -100.780 (the zone’s center; the record gives no point)
High Wind, Swisher
- When
- April 22, 10:00 AM CST to 4:00 PM CST
- Where
- Swisher forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.530, -101.735 (the zone’s center; the record gives no point)
High Wind, Terry
- When
- April 22, 10:00 AM CST to 4:00 PM CST
- Where
- Terry forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.174, -102.335 (the zone’s center; the record gives no point)
High Wind, Yoakum
- When
- April 22, 10:00 AM CST to 4:00 PM CST
- Where
- Yoakum forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.173, -102.828 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Minnesota, April 22 to 23, 2001$6.1 million · 9 events
- Ice Storm in Minnesota, April 22 to 23, 2001$4.2 million · 2 events
- Tornado in Nebraska, April 22, 20011 injured · $600,000 · F1 · 1 event
- Lightning Strike in Nebraska, April 22, 2001$165,000 · 1 event
- Tornado and Hail in Texas, April 22 to 23, 2001$55,000 · F0 · 17 events
- Hail and Damaging Winds in Nebraska, April 22, 2001$73,000 · 2 in hail · 9 events
- Hail and Damaging Winds in Oklahoma, April 22, 2001$15,000 · 1.75 in hail · 41 events
- Lightning Strike in South Dakota, April 22, 2001$80,000 · 1 event
- Hail and Damaging Winds in Oklahoma, April 22, 2001$30,000 · 52 kt wind · 12 events
- Winter Storm in South Dakota, April 22 to 23, 200121 events
- Winter Storm in South Dakota, April 22 to 23, 200117 events
- Lightning Strike in South Dakota, April 22, 2001$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5239203, 5239204, 5239205, 5239206, 5239207, 5239208, 5239300, 5239301, 5239302, 5239303, 5239304, 5239305, 5239306, 5239307, 5239308, 5239309, 5239310, 5239311, 5239312, 5239313.